Alabama, 2001

Damaging Wind in Alabama, December 14, 2001

December 14, 2001 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 13, 8:30 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Dec 13, 8:30 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
830 PM CST THU DEC 13 2001

WILL UPDATE FOR TORNADO WATCH AND ADD SEVERE WORDING.

.MOB...
AL...FFA THROUGH 4 AM FRI ALZ051>053. SCA GMZ630-650-670.
FL...SCA GMZ655-675.
MS...FFA THROUGH 4 AM FRI MSZ067-075-076.

In the hours before

Special weather statement, Dec 13, 8:32 PM CST, 4 hours 13 minutes before
ALZ051>055-061>064-MSZ067-075-076-140700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
832 PM CST THU DEC 13 2001

...A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 1 AM FRIDAY MORNING...

IN SOUTHWEST ALABAMA...

    MOBILE...BALDWIN...WASHINGTON CHOCTAW CLARKE...MONROE...WILCOX.

IN SOUTHEAST MISSISSIPPI...

    WAYNE...GREENE...PERRY.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Special weather statement, Dec 14, 12:27 AM CST, 18 minutes before
ALZ051>055-061>064-MSZ067-075-076-140700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1227 AM CST FRI DEC 14 2001

...THE TORNADO WATCH HAS BEEN CANCELLED FOR WAYNE...GREENE AND PERRY
COUNTIES OF SOUTHEAST MISSISSIPPI...

THE TORNADO WATCH CONTINUE UNTIL 1 AM FRIDAY MORNING FOR...
MOBILE...BALDWIN...WASHINGTON... CHOCTAW...CLARKE...MONROE...
AND WILCOX COUNTIES OF SOUTHWEST ALABAMA.

THE THREAT OF SEVERE WEATHER HAS ENDED OVER SOUTHEAST MISSISSIPPI BUT
CONTINUES OVER SOUTHWEST ALABAMA.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mobile

When
December 14, 12:45 AM CST to 12:50 AM CST
Where
Mobile County, Bucks
Measured
60 kt (69 mph)
Property damage
$25,000
Reported by
BROADCAST MEDIA
Coordinates
31.017, -88.050

Strong thunderstorm winds produced minor damage to a manufactured home on Highway 43 near Bucks. Slightly more significant damage to a nearby outbuilding and a small boat which was sitting near the outbuilding also occurred.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, December 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5275549.